Alert archive / Oklahoma / Wind Advisories in 2016

Wind Advisory 1, NWS Norman, OK

February 8, 201641 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas

NWS Norman, OK issued this wind advisory at Feb 8, 2016, 2:57 AM CST for 41 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas. It took effect at Feb 8, 2016, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 2:57 AM CST (08:57 UTC)
In effect from
Feb 8, 2016, 10:00 AM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 44 counties

Alfalfa County, OK, Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Clay County, TX, Wichita County, TX

The radar

The Norman radar (KTLX), 44 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS74 KOUN 080857
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
257 AM CST MON FEB 8 2016

OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089-
090-081700-
/O.NEW.KOUN.WI.Y.0001.160208T1600Z-160209T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
257 AM CST MON FEB 8 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...NORTH 30 TO 35 MPH WITH GUSTS NEAR 40 TO 50 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT
  OUTDOOR OBJECTS ARE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
3 follow-up statements
950 
WWUS74 KOUN 081731
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CST MON FEB 8 2016

OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089-
090-090000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
1131 AM CST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...UNTIL THIS EVENING.

* WINDS...NORTH 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON 
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT 
  OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
858 
WWUS74 KOUN 082202
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CST MON FEB 8 2016

OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089-
090-090000-
/O.CON.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
402 PM CST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...UNTIL THIS EVENING.

* WINDS...NORTH 30 TO 35 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON 
  WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT 
  OUTDOOR OBJECTS ARE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

KURTZ
857 
WWUS74 KOUN 090000 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CST MON FEB 8 2016

OKZ005>008-010>013-015>020-022>032-035-037>048-050>052-TXZ086-089-
090-090100-
/O.EXP.KOUN.WI.Y.0001.000000T0000Z-160209T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-
HUGHES-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOBART...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
600 PM CST MON FEB 8 2016

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM...

WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:23 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 7, 11:23 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CST SUN FEB 7 2016

.DISCUSSION...
08/06Z TAF DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WITH STRONG NORTHWEST WINDS THROUGH MOST OF
FORECAST PERIOD. GUSTS 30 TO 40 KTS EXPECTED TO BE COMMON AFTER
15Z...SUBSIDING QUICKLY AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  49  28  57 /   0   0   0   0
HOBART OK         32  53  27  62 /   0   0   0   0
WICHITA FALLS TX  34  56  28  64 /   0   0   0   0
GAGE OK           28  50  25  61 /   0   0   0   0
PONCA CITY OK     31  46  26  52 /   0   0   0   0
DURANT OK         35  51  31  56 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ083>090.

&&

25/11
Hazardous weather outlook, Feb 7, 5:14 PM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CST SUN FEB 7 2016

OKZ004>048-050>052-TXZ083>090-082315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
514 PM CST SUN FEB 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.STRONG WINDS...
NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH ON
MONDAY...WITH WIND GUSTS AROUND 45 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED OVER PARTS OF NORTHERN AND CENTRAL OKLAHOMA.

.FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR PART OF NORTH TEXAS MONDAY
AFTERNOON. GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON
HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN
NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:53 AM CSTRed Flag WarningOUNBeckham, Comanche, Cotton, Greer, Harmon, Jackson and 3 more15 hr

Nearby

Wind Advisories in Oklahoma, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.